Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 26, 2021Kewaunee County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 26, 2021, 4:34 PM CDT for Kewaunee County, Wisconsin. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2021, 4:34 PM CDT (21:34 UTC)
Expired
Jul 26, 2021, 5:30 PM CDT
In force
56 min
Issued by
NWS Green Bay, WI

County Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:54 PM CDTHAIL 0.5Luxemburg, WIOCCASIONAL QUARTER INCH TO HALF INCH HAIL AT NORTHBROOK GOLF.
Jul 26, 5:11 PM CDTTSTM WND DMG3 Ene Rankin, WILAW ENFORCEMENT REPORTED TWO TREES DOWN AND BLOCKING A ROAD IN ALGOMA. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2259 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

788 
WWUS83 KGRB 262134
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
434 PM CDT Mon Jul 26 2021
 
WIZ039-040-262230-
Kewaunee WI-Brown WI-
434 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND NORTHERN
KEWAUNEE COUNTIES UNTIL 530 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Green Bay, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Green Bay, Bay Shore Park, Algoma, Luxemburg, Humboldt, Casco,
Lincoln, Gregorville, Rankin and Euren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4461 8737 4456 8740 4448 8794 4462 8799
      4463 8796 4463 8792 4467 8772 4467 8736
TIME...MOT...LOC 2134Z 261DEG 24KT 4457 8790 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:44 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 26, 2:44 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
244 PM CDT Mon Jul 26 2021

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 244 PM CDT Mon Jul 26 2021

Very warm and humid with a few rounds of thunderstorms through
mid-week, then turning cooler and drier for the rest of the work
week and into next weekend.

A strong band of westerlies across the northern CONUS and
southern Canada will gradually but substantially amplify during
the period. A longwave ridge position will be in the west, with a
trough in the east. By the weekend, a full-latitude ridge will
extend along the U.S. and Canadian Rockies, with a deep trough
over eastern Canada and the northeast quarter of the CONUS.

The pattern favors very warm temperatures and humid conditions for
a couple more days, with a significant trend toward cooler and
drier conditions thereafter. The precipitation forecast will be
subject to the typical uncertainty related to convective
precipitation during the summer. But the best guess is for AOA
amounts.
&&

.SHORT TERM...Tonight and Tuesday
Issued at 244 PM CDT Mon Jul 26 2021

The latest RAP analysis and satellite/radar imagery show low
pressure over western South Dakota and an associated warm front
stretching east into southern Minnesota. Further north, a
secondary warm front is draped from North Dakota to the
U.P.-Wisconsin border early this afternoon. Most thunderstorm
activity has occurred across South Dakota and southwest Minnesota
so far today. However, dewpoints have been climbing across
northern Wisconsin and northern Minnesota where mixed layer
instability ranges from 600 j/kg over northeast WI to over 1000
j/kg north of Brainard. Some inhibition remains, however, upwards
of 50 j/kg that has limited cu formation over parts of northern
WI. Starting to see pockets of agitated cu from Wood/Portage to
Forest where isolated showers and storms have formed.

Because dewpoints are remaining elevated (not mixing out at some
sites), not out of the question that a few storms could develop
mid to late afternoon north and west of the Fox Valley.
Convergence isn't particularly impressive near the U.P. border,
but instability and shear will likely be sufficient to develop
strong storms if they initiate. Otherwise, eyes will be watching
trends over northern Minnesota late this afternoon for convective
initiation.

Tonight...Clusters of severe thunderstorms remain expected to
develop over northern Minnesota early this evening. The latest
model guidance indicates a slower arrival time (10pm-12am) as
they move along the warm front (instability gradient) into north-
central WI. Relatively high uncertainty in the details could cause
the arrival time to shift a couple hours either direction. Most
unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts
will likely be able to sustain a damaging wind and large hail
threat as storms enter north- central WI. However, instability
should rapidly diminish overnight which should result in a
transition to mainly a damaging wind and heavy rain threat as
storms move southeast. It's not clear if storms will have enough
instability to work with to propagate into central WI and the Fox
Valley overnight. Fortunately, forward propagation should be
sufficient to negate a high end heavy rainfall threat, but
rainfall rates should be sufficient for at least a low end threat.
Lows ranging from the lower to upper 60s.

Tuesday...Many of the forecast details depend upon how
thunderstorms evolve tonight, where the front and any outflow
boundaries stall out. But generally, guidance points toward the
front stalling from central to northeast WI. The airmass will
remain quite unstable ahead of the front (1000-2000 j/kg of cape),
but convergence (and forcing in general) doesn't look as robust
as tonight. Models are generally dry for tomorrow afternoon, but
given the uncertainty and forecast instability, didn't stray far from
the previous forecast. Highs ranging from near 80 over northern WI
to the upper 80s by Wautoma and Wisconsin Rapids.

.LONG TERM...Tuesday Night Through Monday
Issued at 244 PM CDT Mon Jul 26 2021

The overall forecast scenario has held consistent for the past
couple days, and did so again today. Low-end PoPs are warranted
for Tuesday evening due to the presence of a weak boundary in the
area. A lack of large scale forcing suggests any activity will be
isolated. But it could still be strong given the warm/humid
conditions and deep layer shear.

The most significant round of convection is likely to occur
Wednesday afternoon into Wednesday night when mid-level shortwave
crosses the area along with a seasonably strong cold front. SPC
outlooked the southwest half of the forecast area with a slight
risk for severe weather on the early morning day 3 outlook. An
upgrade may be necessary depending once smaller scale details of
the situation become more apparent. PWATs rising to AOA 2 inches
also support a risk of torrential rainfall and possibly flooding.

The very humid air mass across the area will raise the risk of
heat-related issues, especially across central into east-central
Wisconsin Wednesday afternoon/evening.

Much quieter weather is anticipated for the remainder of the
period. Scattered showers and storms will be possible Saturday as
another cold front drops in from the north.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1229 PM CDT Mon Jul 26 2021

VFR flying conditions will persist through much of this afternoon
as high pressure slowly drifts to the east. A thunderstorm
complex is expected to develop across northern MN this afternoon
and shift into northern Wisconsin this evening. Gusty winds and
torrential rainfall are possible with these storms. The strongest
storms will likely impact the RHI TAF site mid to late evening,
then impact the AUW/CWA TAF sites around or shortly after
midnight. Cigs may drop down into the IFR category with any of
these storms. Farther south, the storms may weaken before reaching
the GRB/ATW/OSH/MTW TAF sites late tonight; however, a wind shift
will likely occur along with brief gusty winds. A brief period of
LLWS may also develop ahead of the convection tonight. Improving
conditions can be expected at each TAF site Tuesday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MPC
LONG TERM......Skowronski
AVIATION.......Kallas
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
240 PM CDT Mon Jul 26 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A round of thunderstorms is likely tonight. Some of the storms
north and west of the Fox Valley could be severe and produce
damaging winds and large hail. There is a marginal to slight risk
of severe thunderstorms. Torrential rainfall and flooding are also
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated thunderstorms are possible Tuesday afternoon into Tuesday
evening. A more substantial round of storms is likely Wednesday
afternoon into Wednesday night. Any of the thunderstorms could be
severe and produce damaging winds and large hail. Torrential
rainfall is also possible, and may lead to flooding.

Humid conditions are also likely through Wednesday. The heat
index could exceed 90 across central and east-central Wisconsin
Wednesday afternoon. The combination of heat and humidity will
result in an elevated risk of heat related illness, especially for
individuals in poor health.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-271945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible at times. Some of the storms could
become strong to severe produce gusty winds, heavy rainfall and
lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will continue to be possible at times through
Wednesday night. Any storms that develop will be capable of
producing gusty winds, heavy rainfall, and lightning.

MPC/Skowronski

In the hours before

Local storm report, Jul 26, 3:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 E CRIVITZ             45.23N 88.00W
07/26/2021  M0.70 INCH       MARINETTE          WI   PUBLIC

            REPORT FROM MPING: DIME SIZED HAIL.

&&

KJ
Special weather statement, Jul 26, 3:42 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
342 PM CDT Mon Jul 26 2021

WIZ038-039-262115-
Outagamie-Brown-
342 PM CDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BROWN AND OUTAGAMIE
COUNTIES...

At 339 PM CDT, a strong thunderstorm was located near Black Creek,
or 9 miles northwest of Appleton, moving east at 25 mph. Outflow
from this storm was moving away from the storm, into northeast
Outagamie county.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Appleton, Kaukauna, Little Chute, Kimberly, Black Creek, Oneida,
Combined Locks, Wrightstown, Shiocton and Freedom.

This includes the following highways...
 Interstate 41 between mile markers 140 and 157.
 Wisconsin Highway 29 near mile marker 249.
 Wisconsin Highway 441 near mile marker 10.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4431 8861 4459 8864 4459 8825 4460 8824
      4460 8822 4425 8811
TIME...MOT...LOC 2039Z 279DEG 23KT 4439 8848

Skowronski
Special weather statement, Jul 26, 4:01 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
401 PM CDT Mon Jul 26 2021

WIZ038-039-050-262145-
Outagamie WI-Manitowoc WI-Brown WI-
401 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHEASTERN
OUTAGAMIE AND NORTHWESTERN MANITOWOC COUNTIES UNTIL 445 PM CDT...

At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kaukauna, or 9 miles northeast of Appleton, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Denmark around 440 PM CDT.

Other locations impacted by this storm include Little Rapids, Langes
Corners, Maribel, Murphy Corner, Wayside, Morrison, Lark, Glenmore,
Freedom and Menchalville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4430 8836 4444 8834 4442 8776 4436 8777
      4420 8781
TIME...MOT...LOC 2101Z 278DEG 28KT 4436 8825

MPC
Special weather statement, Jul 26, 4:19 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
419 PM CDT Mon Jul 26 2021

WIZ039-040-262200-
Kewaunee WI-Brown WI-
419 PM CDT Mon Jul 26 2021

...SPECIAL WEATHER STATEMENT FOR NORTHERN BROWN AND KEWAUNEE
COUNTIES...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Bay, moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Bellevue around 425 PM CDT.
  Luxemburg around 450 PM CDT.

Other locations impacted by this storm include Krok, Slovan,
Ellisville, Humboldt, Bellevue, Lambeau Field, Stangelville,
Scarboro, East Krok and Leo Frigo Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4446 8814 4459 8813 4457 8752 4434 8761
TIME...MOT...LOC 2119Z 278DEG 27KT 4452 8804

MPC
Local storm report, Jul 26, 4:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             HOWARD                  44.56N 88.06W
07/26/2021  M0.50 INCH       BROWN              WI   NWS EMPLOYEE

            NEAR THE HOWARD AREA. A FEW HAIL STONES JUST SMALLER THAN
            DIME SIZED HAIL. THE MAJORITY WERE PEA SIZED OR SLIGHTLY
            LARGER.

0415 PM     HAIL             WNW GREEN BAY           44.51N 88.00W
07/26/2021  M0.50 INCH       BROWN              WI   NWS EMPLOYEE

            HALF INCH HAIL NEAR HOWARD AND GREEN BAY.

&&

KLJ
Special weather statement, Jul 26, 4:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
434 PM CDT Mon Jul 26 2021

WIZ039-040-262230-
Kewaunee WI-Brown WI-
434 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND NORTHERN
KEWAUNEE COUNTIES UNTIL 530 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Green Bay, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Green Bay, Bay Shore Park, Algoma, Luxemburg, Humboldt, Casco,
Lincoln, Gregorville, Rankin and Euren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4461 8737 4456 8740 4448 8794 4462 8799
      4463 8796 4463 8792 4467 8772 4467 8736
TIME...MOT...LOC 2134Z 261DEG 24KT 4457 8790

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:39 PM CDTSpecial Weather StatementGRBPortage36 min
Jul 26, 2:49 PM CDTSpecial Weather StatementGRBMarinette26 min
Jul 26, 3:08 PM CDTSpecial Weather StatementGRBWaupaca37 min
Jul 26, 3:21 PM CDTSpecial Weather StatementGRBMarinette24 min
Jul 26, 3:28 PM CDTSpecial Weather StatementGRBBrown32 min
Jul 26, 3:42 PM CDTSpecial Weather StatementGRBOutagamie33 min
Jul 26, 3:45 PM CDTSevere Thunderstorm WarningGRBMarinette45 min
Jul 26, 3:46 PM CDTSpecial Marine WarningGRB59 min
Jul 26, 4:01 PM CDTSpecial Weather StatementGRBBrown44 min
Jul 26, 4:08 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto36 min
Jul 26, 4:10 PM CDTSpecial Marine WarningGRB65 min
Jul 26, 4:19 PM CDTSpecial Weather StatementGRBBrown41 min
Jul 26, 4:32 PM CDTSevere Thunderstorm WarningGRBDoor43 min
Jul 26, 4:54 PM CDTSpecial Marine WarningGRB2 hr
Jul 26, 4:58 PM CDTSevere Thunderstorm WarningGRBKewaunee32 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.